Approximations of general independent distributions

Guy Even, Oded Goldreicht, Michael Luby, Noam Nisan, Boban Velickovic

Research output: Chapter in Book/Report/Conference proceedingConference contributionpeer-review

58 Scopus citations

Abstract

We describe efficient constructions of small probability spaces that approximate the independent distribution for general random variables. Previous work on efficient constructions concentrate on approximations of the independent distribution for the special case of uniform boolean-valued random variables. Our results yield efficient constructions of small sets with low discrepancy in high dimensional space and have applications to de-randomizing randomized algorithms.

Original languageAmerican English
Title of host publicationProceedings of the 24th Annual ACM Symposium on Theory of Computing, STOC 1992
PublisherAssociation for Computing Machinery
Pages10-16
Number of pages7
ISBN (Electronic)0897915119
DOIs
StatePublished - 1 Jul 1992
Event24th Annual ACM Symposium on Theory of Computing, STOC 1992 - Victoria, Canada
Duration: 4 May 19926 May 1992

Publication series

NameProceedings of the Annual ACM Symposium on Theory of Computing
VolumePart F129722
ISSN (Print)0737-8017

Conference

Conference24th Annual ACM Symposium on Theory of Computing, STOC 1992
Country/TerritoryCanada
CityVictoria
Period4/05/926/05/92

Bibliographical note

Publisher Copyright:
© 1992 ACM.

Fingerprint

Dive into the research topics of 'Approximations of general independent distributions'. Together they form a unique fingerprint.

Cite this